View Full Version : Hydroxyzine slowed my breathing way down
I took a 50 mg dose of hydroxyzine earlier this week for the first time. There were 3 times that my lungs started to feel uncomfortable and I had a feeling like I was sinking to the bottom of a pool, and then I realized that I hadn't taken a breath in awhile. Then I would suddenly take a huge gulp of air and begin to breathe normally again. It didn't scare me the night I took it because I was "out of it", but the next morning I remembered everything and was disturbed.
I asked my uro for 25 mg tablets (I think that 50 mg is too much for many of the people here?), but he wants me to stay completely away from it. I would have liked to try a lower dose since I have seen so many reports here of people not tolerating 50 mg and then doing fine on 25. I understand his reservations, though, and that he has to protect himself.
Did anybody else react this way?
09-25-2005, 04:57 AM
It sounds like you may have had a serious reaction --- I agree with your doctor that it's not a good idea for you to take this one again.
10-03-2005, 02:38 AM
50 mg sounds like a large starting dose. I started on 5 mgs last night as I am very sensitive to most meds and woke up feeling really trembly nothing like what you described though. hhhhmmmmmm gotta listen to the dr I guess. Bring it up to him agian in a few months and see what he has to say then about starting on a baby dose.
10-03-2005, 11:34 AM
I am actually doing better on my lose dose of Elavil 10MG. I tried the Atarax three times and each time I hated it (And I was only given 10MG to start...they do make Hydroxyzine in 10MG form...25 mg is NOT the lowest does). Even at 10MG I felt jittery and odd. Now Elavil does knock you on your butt at first but at the low dose, It was tolerable and it has knocked down my pain ALOT. Poeple seem to either be Hydroxyzine people or Elavil People out here. Like there are two camps (some take both). I learned that I am am Elavil person and just stay away from the Hydroxyzine now (Plus I would get sinus headaches on this and yet its a damn antihistamine...should help with those but only Bendaryl seems to for me).
Sorry you had that experience but in all honesty, they started you VERY HIGH! I'll try not to go off here (lol) but god doctors bug me...they make so many errors in judgement that it just makes me wanna hurl. What were they thinking....50 MG to START! Sheesh......
10-03-2005, 02:43 PM
Most doctors are pill pushers.
This one is also borderline irresponsible - just my opinion.
We must be responsible for our own bodies.
Doctors are not Gods, and they know little about the drugs they put out there.
A pill for this and a pill for that.
I know a woman who was given Vicodan after a minor proceedure. She was having some mild pain so she took the vicodan the doctor sent her home with, even though she had never taken it before.
1/2 hour later she was vomitting so hard that she tore a hole in her esopagus. The vomit went into her lungs.
They had to cut a hole in her side to drain her lungs. She was a month in the hospital and nearly died. She lost 30 pounds.
I never take a pill with out trying out just part of it to see how I react to it.
I tell the doctor that I want the lowest dose of whatever he is trying to give me
10-04-2005, 07:20 AM
Oh my God Ellie, what a terrilbe story. I hpe that person is better now!
I am on my second day of atarax and I gotta tell you..........I don't feel that great on it. I'm giving it a few more days. It is making me trembly, jittery and more DEPRESSED!!!! I have been crying for 2 days....yeah....ok there is pain and depression form that but this is different. I feel weird and wiped from it!
I noticed that IC princess wouldn't take it either! but...elavil makes me feel worse!
starting with a baby dose of a new drug..especially with someone who is sensitive to meds sounds like th right thing to do.
10-04-2005, 02:46 PM
I gave up on the Atarax/Hydroxysine and just take good ole Bendaryl now. Benadryl always calms me and makes me sleepy (also helps if I am nauseaus at all). I just can't seem to deal with the Atarax. I still could not get a straight answer out of my doctor when I asked if Benadryl reduces mast cells almost as good as Atarax or what....I was wondering because sometimes it could be that Atarax is merely the one that has been studied but thats not to say that Benadryl could not be equally or near equally as effective being that all Antihistamines reduce cells to some degree.
10-05-2005, 02:27 AM
HI ICP...........if you can't deal with the side effects form the atarax then at least the Benadryl is something. You probably can't get a stright answer out of your doctor because he just doesn't know.
I remember discussing atarax with my allergist and he said that it was the same type of ingredient that was in Zyrtec. I had been taking half a zyrtec every night for seasonal allergies and was able to tolerate it. I don't remember if it helped my IC because I wasn't making consciously thinking about it at the time.
I think I might go back on it and see if it helps. At my next allergy appointment I want to discuss it more with him.
I hpe you are feeling ok.
10-05-2005, 04:56 PM
I am on 50 mg a day for a starting dose I don't think it is large at all it helps me alot now. I am sorry you had such a bad reaction to it . If you haven't already I would discuss this with your Dr.? Hope you feel better soon,
10-05-2005, 07:35 PM
Hey Mel :)
Thank you. I hope you feel better too. I know its been really rough for you too. You might want to really give the Zyrtec another try. If we can get similar or atleast decent results from an antihistamine we already know we can tolerate, I say lets stick with it. I do know that the best things I have found to help me so far in my never ending quest here is the Elavil (and am still on only 10MG) and the Calcium Citrate. Very good combo for me. I don't take the Benadryl everyday.
10-06-2005, 06:51 AM
HI ICP....gad you found a combo that works!
Emily, I'm glad that you can at least tolerate the 50 mgs of atarax...boy...for me it a large dose! Once you're on the atarax for a while please let us know how you are feeling from it. I know that you went through a lot and I hope that you are finally getting the relief you so deserve. It's not easy!!! Did you start Elmiron too? Are yo doing any sort of instills?
ICP...I posted eslewhere that I am going to take the Zyrtec. Makes sense what you said! Thanks :)
I hope you are all feeling better today!
Powered by vBulletin® Version 4.2.0 Copyright © 2015 vBulletin Solutions, Inc. All rights reserved.